Structural Safety Indices for Repeated Loads

by Mircea Grigoriu, Research Assoc.; Dept. of Civ. Engrg., McGill Univ., Montreal, Canada,
Carl J. Turkstra, (M.ASCE), Assoc. Prof.; Dept. of Civ. Engrg., McGill Univ., Montreal, Canada,

Serial Information: Journal of the Engineering Mechanics Division, 1978, Vol. 104, Issue 4, Pg. 829-844

Document Type: Journal Paper


Approximations for the distribution functions of the extremes in a number of repetitions of a random variable are developed based on the crossing approach. Results are obtained for independent repetitions and Gauss-Markov correlated sequences and processes. These approximations are combined with an approximate full-distribution structural safety index in a number of examples. It has been shown that correlation between consecutive load realizations can often be ignored in safety analysis for many situations of practical interest.

Subject Headings: Structural safety | Repeated loads | Load factors | Approximation methods | Distribution functions | Gaussian process | Correlation | Load distribution

Services: Buy this book/Buy this article


Return to search